Alert archive / Florida / Beach Hazards Statements in 2015

Beach Hazards Statement 15, NWS Melbourne, FL

November 15, 2015Volusia County, Florida

NWS Melbourne, FL issued this beach hazards statement at Nov 15, 2015, 5:30 AM EST for Volusia County, Florida. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2015, 5:30 AM EST (10:30 UTC)
Expired
Nov 15, 2015, 7:00 PM EST
In force
14 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 10.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2015-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2015-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WHUS42 KMLB 151030
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
530 AM EST SUN NOV 15 2015

...ROUGH CHOPPY SURF WITH AN INCREASING RIP CURRENT THREAT...

.MORNING BUOY OBSERVATIONS SHOWED A SMALL SWELL WITH A VERY LONG 
14 SECOND PERIOD HAD DEVELOPED OVER THE ADJACENT ATLANTIC. THIS
SWELL ENERGY WILL COMBINE WITH A 4 TO 5 FOOT WIND CHOP TO PILE
EXCESS WATER BEHIND THE SAND BAR...RESULTING IN ROUGH CHOPPY SURF
AND A HIGH RISK FOR RIP CURRENTS TODAY.

FLZ047-054-059-064-141-147-160000-
/O.NEW.KMLB.BH.S.0015.151115T1030Z-151116T0000Z/
SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
530 AM EST SUN NOV 15 2015

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A BEACH
HAZARDS STATEMENT FOR CHOPPY SURF AND RIP CURRENTS...WHICH IS IN
EFFECT THROUGH 700 PM THIS EVENING.

* HAZARDS...ROUGH CHOPPY SURF UP TO 5 FEET. A HIGH RISK FOR
  DANGEROUS RIP CURRENTS,

* TIMING...THIS MORNING THROUGH SUNSET. THE HIGHEST RISK FOR RIP
  CURRENTS WILL OCCUR AFTER 100 PM DUE TO TIDAL EFFECTS.

* LOCATION...THE EAST CENTRAL FLORIDA ATLANTIC SURF ZONE FROM
  FLAGLER BEACH TO JUPITER INLET.

* POTENTIAL IMPACTS...THE CHOPPY SURF COULD KNOCK YOU DOWN AND
  MAKE YOU MORE SUSCEPTIBLE TO THE SEAWARD PULL OF A STRONG RIP
  CURRENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...ROUGH SURF AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER.

SWIMMERS SHOULD CHECK WITH BEACH PATROL AND LIFEGUARDS FOR THE
LATEST SURF ZONE CONDITIONS AND DO NOT ENTER THE WATER UNLESS IT
IS ADVISABLE TO DO SO. SWIM ONLY WITHIN SIGHT OF A LIFEGUARD AND
NEVER SWIM ALONE.

&&

$$

CRISTALDI

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 15, 3:30 AM EST, 2 hours earlier.

Area forecast discussion, Nov 15, 3:30 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 AM EST SUN NOV 15 2015

.DISCUSSION...

CURRENT...LARGE SWATH OF BKN-OVC HIGH CLOUDS CONTINUES TO STREAM
OVHD FROM THE GOMEX EARLY THIS MORNING. IMPOSSIBLE TO SEE RETURNS
BELOW THAT ON IR...BUT SFC METARS INDICATE MARINE SC DECK HAS BEEN
STREAMING ONSHORE THE ECFL COAST. KMLB/TPBI SHOW LIGHT RAIN SHOWERS
REMAIN JUST SOUTH OF THE SRN CWA...CONFINED TO OFFSHORE P.B. COUNTY
FOR THE TIME BEING. ONSHORE FLOW REMAINS 15-20 MPH AND GUSTY FROM
CAPE CANAVERAL SWD...KEEPING TEMPS IN THE L-M70S. NE FLOW IS LIGHTER
INLAND...WITH READINGS FALLING OFF INTO THE L-M60S N/W OF I-4 EVEN
WITH THE WIDESPREAD HIGH CLOUDS OVHD.

TODAY/TONIGHT....MODEL GUIDANCE KEEPS CTRL PENINSULA UNDER SWATH OF
HIGH H50-H30 LAYER RH/DIVG THROUGH THIS EVENING...WHICH SHOULD KEEP
HIGH CLOUD COVER IN PLACE. BECAUSE OF THIS...SHAVED A DEGREE OFF OF
MAXES...WHICH RESULTS IN UNIFORM HIGHS GETTING UP TO ABOUT 78-79F.
OF LOWER CONFIDENCE IS MODEL INSISTENCE THAT SOME SHOWERS WILL
SPREAD OR SPREAD NWD INTO THE ADJCT ATLC AND ONSHORE TODAY. HAVE
GONE ABOUT 10-20 PCT BELOW GUIDANCE THERE FOR TODAY/TONIGHT BUT
CONTINUE TO SHOW TREND OF LOW END (20-30 PCT) CHC FOR SOME LIGHT
RAIN SHOWERS TO REACH THE TREASURE COAST TODAY...AND PSBLY AS FAR
NORTH AS MLB TONIGHT.  SIMILAR RANGE IN MINS TONIGHT WITH L-M60S
N/W OF I-4...AND L70S ALONG THE SPACE/TREASURE COASTS.

MON-WED...HIGH PRESSURE CENTERED OVER THE MID ATLANTIC STATES
COMBINES WITH HIGH PRESSURE OVER THE SAINT LAWRENCE RIVER VALLEY IN
EASTERN CANADA WITH A NEW CENTER OVER THE CANADIAN MARITIMES. BRISK
EASTERLY WINDS SHIFT TO THE SOUTHEAST  WED AS COLD FRONT MOVES INTO
THE LOWER MISSISSIPPI RIVER VALLEY THEN INTO MISSISSIPPI AND
ALABAMA. SOUTHEAST FLOW KEEPS HIGH TEMPERATURES IN THE LOW AND MID
80S DURING THE DAY AND OVERNIGHT LOWS IN THE UPPER 60S FOR THE
INTERIOR COUNTIES AND THE LOW 70S FOR THE COASTAL COUNTIES.

RAIN CHANCES/POP RANGE FROM AROUND A 10 NORTH TO 40 SOUTH ON MON TO
AN AREA WIDE 30 POP ON WED.

THU...COLD FRONT PUSHES ACROSS THE FLORIDA PANHANDLE...NORTH FLORIDA
AND INTO CENTRAL FLORIDA WITH A 40 POP AREA WIDE AHEAD OF THE FRONT
THU. HIGHS RANGE FROM THE MID 80S FOR THE SOUTHERN FORECAST AREA
WHERE THE FRONT HAS NOT YET MOVE THROUGH TO THE LOW 80S NORTH AND
WEST OF ORLANDO DAYTONA BEACH LINE WHERE THE FRONT HAD MOVED THROUGH
EARLIER IN THE DAY. LOWS FRI MORNING MID 60S NORTH TO UPPER 60S AT
THE COASTAL COUNTIES.

FRI-SAT...FRONT SLOWS DOWN AS IT WORKS IT WAY INTO CENTRAL FLORIDA
STALLS AND STARTS TO DISSIPATE AS HIGH PRESSURE STRETCHING ALONG THE
U.S. EAST COAST BEGINS TO UNDERCUT THE BOUNDARY. SKIES TO REMAIN
CLOUDY AS THE MOISTURE RIBBON ASSOCIATED WITH THE DISSIPATING
BOUNDARY LINGERS OVER CENTRAL FLORIDA. HIGHS LOW 80S BOTH DAYS WITH
OVERNIGHT LOWS IN THE MID AND UPPER 60S.

&&

.AVIATION...
VFR WITH BKN040-050 CONTINUING OVER THE COASTAL DAB-SUA CORRIDOR
THROUGH 16/06Z. SMALL CHC FOR MVFR 4-5SM/BKN030 IN -SHRA FOR SUA-VRB
AFTER 18Z.

&&

.MARINE...

TODAY-TONIGHT...WINDS/SEAS CONTINUE TO LAG AND SLIGHTLY UNDERPERFORM
THE NWPS MODEL GUIDANCE. CURRENT BUOY OBS INDICATE 20KT/6-7FT ACROSS
THE CTRL-SRN AND OFFSHORE PORTIONS OF THE SCA AREA. TREND SHOULD BE
STEADY STATE FOR WINDS/SEAS INTO THIS AFTERNOON...FOLLOWED BY A SLOW
DECREASE THIS EVENING THROUGH TONIGHT AS LOCAL PGRAD SLACKENS A BIT.
HAVE MADE SOME TWEAKS TO THE SCA: IT WILL BE LOWERED TO SCEC FOR THE
NEAR SHORE VOLUSIA LEG...END AT 21Z/4PM FOR THE OFFSHORE VOLUSIA AND
NEAR SHORE BREVARD LEGS...THEN END (OR LOWER TO SCEC) EVERYWHERE BY
03Z/10PM. MOST IF NOT ALL OF THE MAOR WILL CONTINUE WITH AN SCEC
THROUGH LATE TONIGHT.

MON-TUE...MODERATE ONSHORE/EASTERLY WINDS AND SEAS 4 TO 6 FEET
PRODUCE SMALL CRAFT OPERATOR EXERCISE CAUTION CONDITIONS BOTH DAYS.

TUE NIGHT-WED-THU... WINDS INCREASE AND SHIFT TO THE SOUTHEAST TUE
NIGHT AS THE FRONT APPROACHES. MOST LIKELY NEED SMALL CRAFT ADVISORY
FOR TUE NIGHT AND WED. WINDS DIMINISH AND SHIFT TO THE NORTH AND
NORTHEAST WED NIGHT AND THU AS HIGH PRESSURE OVER THE SOUTHEAST U.S.
BUILDS OVER FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  79  66  81  69 /   0  10  10  20
MCO  79  66  84  68 /   0  10  10  20
MLB  78  72  82  73 /  10  20  30  30
VRB  79  72  82  71 /  20  30  30  40
LEE  79  63  83  67 /   0  10  10  10
SFB  79  65  83  68 /   0  10  10  20
ORL  79  67  83  69 /   0  10  10  20
FPR  79  72  82  72 /  20  30  40  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR FLAGLER
     BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
     BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR SEBASTIAN
     INLET TO JUPITER INLET 0-20 NM-SEBASTIAN INLET TO JUPITER
     INLET 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN
     INLET 20-60 NM.

&&

SHORT TERM/AVIATION...CRISTALDI
LONG TERM/IMPACT WX....WIMMER
Hazardous weather outlook, Nov 14, 6:45 PM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
645 PM EST SAT NOV 14 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-150900-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
645 PM EST SAT NOV 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
NORTHEAST WINDS AROUND 20 KNOTS ACROSS THE EAST CENTRAL FLORIDA
ATLANTIC WATERS WILL BECOME EAST TOWARD SUNRISE. SEAS WILL BUILD
TO 5 TO 7 FEET NEAR SHORE AND UP TO 8 FEET IN THE GULF STREAM
LATE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
WINDS AND SEAS WILL REMAIN HAZARDOUS FOR OPERATORS OF SMALL CRAFT
ON THE OPEN ATLANTIC THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

15

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:42 AM ESTSmall Craft AdvisoryMLB18 hr

Nearby

Beach Hazards Statements in Florida, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.